Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 22, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 12, 2015, 5:23 PM EDT for Dutchess County, Ulster County, New York. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2015, 5:23 PM EDT (21:23 UTC)
- Expired
- Jun 12, 2015, 5:58 PM EDT
- In force
- 35 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dutchess County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 111 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:07 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2083 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
216
WUUS51 KALY 122123
SVRALY
NYC027-111-122215-
/O.NEW.KALY.SV.W.0022.150612T2123Z-150612T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
523 PM EDT FRI JUN 12 2015
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
SOUTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 615 PM EDT
* AT 522 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
POUGHKEEPSIE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
FAIRVIEW AROUND 525 PM EDT.
POUGHKEEPSIE AND WAPPINGERS FALLS AROUND 530 PM EDT.
RED OAKS MILL AND MYERS CORNER AROUND 535 PM EDT.
PLEASANT VALLEY AROUND 540 PM EDT.
HOPEWELL JUNCTION AROUND 545 PM EDT.
PAWLING AND WINGDALE AROUND 610 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ARTHURSBURG...COLONIAL HEIGHTS...HAVILAND...HILLSIDE LAKE...CLOVE...
HIGHLAND LANDING...MACDONNELL HEIGHTS...DOVER FURNACE...NEW HAMBURG
AND LLOYD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EAST CENTRAL
NEW YORK.
LAT...LON 4156 7393 4156 7397 4157 7396 4159 7396
4158 7405 4177 7404 4176 7351 4153 7353
4152 7362
TIME...MOT...LOC 2122Z 273DEG 22KT 4166 7396
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
JPV/GJM2 follow-up statements
055
WWUS51 KALY 122143
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
543 PM EDT FRI JUN 12 2015
NYC111-122152-
/O.CAN.KALY.SV.W.0022.000000T0000Z-150612T2215Z/
ULSTER NY-
543 PM EDT FRI JUN 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ULSTER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EAST CENTRAL
NEW YORK.
LAT...LON 4159 7383 4160 7388 4164 7391 4169 7387
4174 7381 4176 7356 4176 7351 4154 7353
TIME...MOT...LOC 2142Z 271DEG 24KT 4165 7379
$$
NYC027-122215-
/O.CON.KALY.SV.W.0022.000000T0000Z-150612T2215Z/
DUTCHESS NY-
543 PM EDT FRI JUN 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHERN DUTCHESS COUNTY...
AT 542 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RED OAKS
MILL...OR 7 MILES EAST OF POUGHKEEPSIE...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
PAWLING...WINGDALE AND DOVER PLAINS AROUND 605 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
POUGHQUAG...ARTHURSBURG...MOORES MILL...HILLSIDE LAKE...CLOVE...
WOODINVILLE...DOVER FURNACE...WEST PAWLING...CAMBY AND MANCHESTER
BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EAST CENTRAL
NEW YORK.
LAT...LON 4159 7383 4160 7388 4164 7391 4169 7387
4174 7381 4176 7356 4176 7351 4154 7353
TIME...MOT...LOC 2142Z 271DEG 24KT 4165 7379
HAIL...0.75IN
WIND...60MPH
$$
JPV/GLM580
WWUS51 KALY 122158
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
558 PM EDT FRI JUN 12 2015
NYC027-122207-
/O.CAN.KALY.SV.W.0022.000000T0000Z-150612T2215Z/
DUTCHESS NY-
558 PM EDT FRI JUN 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DUTCHESS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EAST CENTRAL
NEW YORK.
LAT...LON 4159 7383 4160 7388 4164 7391 4169 7387
4174 7381 4176 7356 4176 7351 4154 7353
TIME...MOT...LOC 2155Z 273DEG 22KT 4165 7367
$$
JPV/GJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:39 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 12, 4:39 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 439 PM EDT FRI JUN 12 2015 .SYNOPSIS... A WAVE OF LOW PRESSURE WILL MOVE ALONG A WARM FRONT ACROSS THE REGION TRIGGERING SHOWERS AND THUNDERSTORMS...SOME STRONG TO SEVERE. WITH THE PASSAGE OF THE LOW TONIGHT A COLD FRONT WILL BE DRAGGED ACROSS THE REGION...AND A COOLER MORE SEASONABLE AND LESS HUMID AIRMASS WILL BE USHERED BACK IN. HIGHER PRESSURE WILL BUILD IN ON SATURDAY...AND THE HIGH SHOULD DOMINATE OUR WEATHER INTO SUNDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... TORNADO WATCH 292 IN EFFECT UNTIL 11 PM EDT THIS EVENING FOR EAST CENTRAL NEW YORK. WESTERN NEW ENGLAND REMAINS UNDER SLIGHT AND MARGINAL RISK FOR SEVERE WEATHER. A WARM FRONT IS LOCATED ACROSS THE REGION GENERALLY ALONG INTERSTATE 90. THE AIRMASS TO THE SOUTH OF THE BOUNDARY IS VERY UNSTABLE. SPC MESOANALSIS HAS 40 TO 60 KNOTS OF 0-6 KM BULK SHEAR ACROSS THE FORECAST AREA. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SUPERCELLS IN THE VICINITY OF THE BOUNDARY WITH LOW LEVEL TURNING OF THE WINDS. THE WINDS HAVE SOUTHEAST AT 1000 FEET SHIFTING TO THE SOUTHWEST BY 4000 FEET. AN AREA OF LOW PRESSURE AND MID LEVEL SHORT WAVE TROUGH WHICH ARE MOVING ALONG THE BOUNDARY AND WITH ITS PASSAGE DRAG A COLD FRONT ACROSS THE REGION. THERE IS A LINE OF CONVECTION OCCURRING AHEAD AND ALONG THE COLD FRONT WITH DISCRETE CELLS MAINLY IN THE WARM SECTOR ACROSS CENTRAL AND EASTERN NEW YORK. THE AREA WILL REMAIN UNDER THE THREAT FOR SEVERE WEATHER UNTIL THE LOW AND COLD FRONT PASSAGE THROUGH LATE THIS EVENING. WITH PRECIPITABLE WATER VALUES FORECAST TO RISE UP TO AROUND 2 INCHES HAVE MENTION OF HEAVY RAINFALL IN FORECAST AND THREAT URBAN...LOW LYING AND POOR DRAINAGE FLOODING AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT IN OUR HAZARDOUS WEATHER OUTLOOK FOR THE ENTIRE FORECAST AREA. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... A COOLER AND MORE SEASONABLE AIRMASS WILL BE USHERED BACK INTO THE REGION IN THE WAKE OF THE COLD FRONT. HIGHER PRESSURE WILL BUILD IN AT THE SURFACE AND ALOFT. INCREASING SUNSHINE AS THE DAY PROGRESSES. THE COOL FRONT WILL SETTLED TO OUR SOUTH AND STALL. THE RIDGING OVER THE REGION WILL WEAKEN ON SUNDAY ESPECIALLY DURING THE AFTERNOON INTO THE EVENING. SUNDAY SHOULD FEATURE FAIR WEATHER. THE STALLED BOUNDARY WILL BEGIN TO LIFT BACK NORTH AS A WARM FRONT SUNDAY NIGHT AND MONDAY RETURNING CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE REGION. DESPITE SOME DIFFERENCES IN THE GUIDANCE THERE IS AGREEMENT FOR A WET DAY MONDAY SO HAVE LIKELY POPS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A RATHER FAST MOVING WEATHER PATTERN AS A NEAR ZONAL FLOW IS EXPECTED ALONG THE NORTHERN CONUS AS THE SUBTROPICAL RIDGE ATTEMPTS TO BUILD WESTWARD AND NORTHWARD THROUGH NEXT WEEK. THIS WILL ALLOW FOR SUBTLE KEY SHORT WAVES TO EVOLVE AND THE FRONTAL OSCILLATIONS WILL BRING ABOUT THE CHANCE FOR SOME CONVECTION INTO THE MID-LATE WEEK PERIOD. WE BEGIN THE LONG TERM FORECAST PERIOD WITH A DEPARTING FRONTAL SYSTEM TO OUR SOUTH AND EAST WITH RESIDUAL SHOWERS AND THUNDERSTORMS. THEN CONFIDENCE IS INCREASING THAT THE 1020-1025MB SURFACE HIGH WILL SLIDE ACROSS THE NORTHERN GREAT LAKES REGION AND INTO NEW ENGLAND THROUGH WEDNESDAY. THEREAFTER...WEDNESDAY NIGHT INTO THURSDAY A PV ANOMALY COMING ASHORE ACROSS WEST COAST BECOMES EMBEDDED WITHIN THE STRENGTHEN FLOW ACROSS THE NORTHERN CONUS. MEANWHILE...THE SUBTROPICAL RIDGE ATTEMPTS ONCE AGAIN TO BUILD WESTWARD WHICH ASSISTS WITH TAPPING INTO THE SUBTROPICAL MOISTURE AND BRINGS ABOUT ANOTHER SURGE OF MOISTURE ADVECTION. THERE ARE SOME DIFFERENCES WITHIN THE GLOBAL MODELS IN TIMING AND POSITION AS WE WILL LEAVE CHANCE POPS INTO THE GRIDS AT THIS TIME. TEMPERATURES WILL AVERAGE NEAR TO ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... A WARM FRONT CONTINUE TO LIFT NORTHWARD ACROSS THE REGION THIS AFTERNOON AND WILL STALL ACROSS THE ADIRONDACKS. A LOW PRESSURE SYSTEM WILL THEN MOVE ALONG THE FRONT AS IT STARTS TO PUSH SOUTHWARD AS A COLD FRONT THIS EVENING AND OVERNIGHT. THIS SYSTEM WILL BE THE FOCUS FOR SHRA/TSRA TO DEVELOP BY LATE THIS AFTERNOON...WITH POSSIBLY MULTIPLE ROUNDS LASTING THROUGH MUCH OF THE EVENING HOURS. THE HIGHEST PROBABILITIES FOR TSRA WILL BE FROM KGFL-KALB-KPSF SO WILL MENTION TEMPO GROUP FOR THESE TERMINALS...WITH VCSH AT KPOU WITH SLIGHTLY LOWER PROBABILITIES. CHANCES FOR THUNDER WILL DECREASE AFTER 04Z SATURDAY...WITH A FEW HOURS OF -SHRA POSSIBLE AS THE COLD FRONT PUSHES THROUGH. BRIEF OR OCCASIONAL MVFR/IFR WILL BE POSSIBLE WITH HEAVIER SHOWERS AND STORMS AS WELL AS THE COLD FRONT...ALTHOUGH VFR SHOULD PREVAIL MUCH OF THE TIME. SKIES WILL CLEAR SATURDAY MORNING AS HIGH PRESSURE AND DRIER AIR MOVES INTO THE REGION. WINDS WILL BE SOUTHERLY AROUND 5-10 KTS...ALTHOUGH MUCH STRONGER WIND GUSTS WILL BE POSSIBLE WITHIN ANY TSRA. WINDS WILL SHIFT TO A NORTHERLY DIRECTION AFTER THE COLD FRONT PASSES THROUGH LATER TONIGHT. OUTLOOK... SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX. SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. MONDAY: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA. MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. TUESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... A WAVE OF LOW PRESSURE WILL MOVE ALONG A WARM FRONT ACROSS THE REGION TRIGGERING SHOWERS AND THUNDERSTORMS...SOME STRONG TO SEVERE. WITH THE PASSAGE OF THE LOW TONIGHT A COLD FRONT WILL BE DRAGGED ACROSS THE REGION...AND A COOLER MORE SEASONABLE AND LESS HUMID AIRMASS WILL BE USHERED BACK IN. HIGHER PRESSURE WILL BUILD IN ON SATURDAY...AND THE HIGH SHOULD DOMINATE OUR WEATHER INTO SUNDAY. ANOTHER LOW PRESSURE SYSTEM WILL IMPACT THE REGION LATE IN THE WEEKEND INTO EARLY NEXT WEEK BRINGING MORE SHOWERS AND THUNDERSTORMS TO THE AREA. && .HYDROLOGY... TO THE SOUTH OF THE WARM FRONT ACROSS REGION WE HAVE A HOT AND HUMID AIRMASS. A WAVE OF LOW PRESSURE WILL MOVE ALONG THIS BOUNDARY. WITH THE PASSAGE OF THE LOW TONIGHT A COLD FRONT WILL BE DRAGGED ACROSS THE REGION. PRECIPITABLE WATER VALUES WILL RISE AS THE LOW GETS CLOSER. TO THE NORTH OF THE BOUNDARY AND LOW EXPECT A WIDESPREAD RAINFALL OF 1/2 TO AN INCH. IN THE UNSTABLE AIRMASS TO THE SOUTH PRECIPITABLE WATER VALUES ARE MODELED TO RISE TO AROUND 2 2 INCHES SO STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WHICH COULD LEAD TO URBAN...LOW LYING AND POOR DRAINAGE FLOODING AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT. HAVE THIS HIGHLIGHTED IN OUR HAZARDOUS WEATHER OUTLOOK. FAIR WEATHER WILL RETURN FOR MUCH OF THE WEEKEND. ANOTHER LOW PRESSURE SYSTEM WILL IMPACT THE REGION LATE IN THE WEEKEND INTO EARLY NEXT WEEK. HEAVY RAINFALL WILL BE POSSIBLE AS PRECIPITABLE WATER VALUES ONCE AGAIN RISE TO 1 1/2 TO 2 INCHES. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...IAA SHORT TERM...IAA LONG TERM...BGM AVIATION...JPV FIRE WEATHER...IAA HYDROLOGY...IAA
Hazardous weather outlook, Jun 12, 3:19 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 319 PM EDT FRI JUN 12 2015 NYZ032-033-038>043-047>054-058>061-063>066-082>084-131100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 319 PM EDT FRI JUN 12 2015 ...TORNADO WATCH 292 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS WHICH COULD LEAD TO FLOODING IN URBAN AND POOR DRAINAGE AREAS OR ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS CHANCE OF THUNDERSTORMS MONDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR EAST CENTRAL NEW YORK. CTZ001-013-MAZ001-025-VTZ013>015-131100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 319 PM EDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS A LOW PRESSURE SYSTEM APPROACHES AND MOVES ACROSS THE REGION. THE MAIN THREAT WILL BE DAMAGING WINDS OF 58 MPH OR GREATER. LOCALLY HEAVY RAINFALL WILL ALSO BE A THREAT...WHICH COULD LEAD TO SOME FLOODING IN URBAN AND POOR DRAINAGE AREAS OR ISOLATED FLASH FLOODING. STORMS WILL MOVE FROM WEST TO EAST AT 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS CHANCE OF THUNDERSTORMS MONDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Special weather statement, Jun 12, 4:00 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT FRI JUN 12 2015
NYZ063-122045-
WESTERN ULSTER-
400 PM EDT FRI JUN 12 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ULSTER COUNTY...
AT 400 PM EDT...A STRONG THUNDERSTORM WAS OVER WOODRIDGE...OR 7 MILES
NORTHEAST OF MONTICELLO...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
ELLENVILLE AND NAPANOCH AROUND 420 PM EDT.
KERHONKSON AROUND 425 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PATAUKUNK...ULSTER
HEIGHTS...POTTERVILLE...LIEBHARDT...AWOSTING...RIGGSVILLE...
CRAWFORD...MILL HOOK...LACKAWACK AND HONK HILL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4165 7441 4174 7457 4186 7447 4192 7417
4163 7427
TIME...MOT...LOC 2000Z 252DEG 27KT 4173 7458
JPV/GJMLocal storm report, Jun 12, 5:18 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
518 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG TUTHILL 41.69N 74.17W
06/12/2015 ULSTER NY TRAINED SPOTTER
MULTIPLE TREES DOWN ON ROUTE 44
&&
EVENT NUMBER ALY1500093
LFMLocal storm report, Jun 12, 5:19 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
519 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG GARDINER 41.68N 74.15W
06/12/2015 ULSTER NY EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN PERSON TRAPPED IN
CAR.
&&
EVENT NUMBER ALY1500094
LFMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:00 PM EDT | Special Weather Statement | ALY | Ulster | 45 min |
| Jun 12, 4:27 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 63 min |
| Jun 12, 5:27 PM EDT | Special Weather Statement | ALY | Otsego | 33 min |
| Jun 12, 5:46 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 59 min |
| Jun 12, 6:11 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 64 min |
| Jun 12, 6:13 PM EDT | Special Weather Statement | ALY | Montgomery | 32 min |
| Jun 12, 6:17 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schenectady, Schoharie | 58 min |
| Jun 12, 6:22 PM EDT | Tornado Warning | ALY | Montgomery, Schoharie | 38 min |
| Jun 12, 6:38 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery | 52 min |
| Jun 12, 6:44 PM EDT | Tornado Warning | ALY | Albany, Montgomery, Schenectady, Schoharie | 46 min |
| Jun 12, 6:49 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 41 min |
| Jun 12, 7:03 PM EDT | Tornado Warning | ALY | Herkimer | 8 min |
| Jun 12, 7:17 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 58 min |
| Jun 12, 7:28 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schoharie | 47 min |
| Jun 12, 7:45 PM EDT | Special Weather Statement | ALY | Fulton | 30 min |
| Jun 12, 7:49 PM EDT | Special Weather Statement | ALY | Montgomery | 26 min |
| Jun 12, 7:57 PM EDT | Special Weather Statement | ALY | Fulton | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.